# SDR QMLA2012082012136

- Difficulty date: August 20, 2012
- Submitted: August 22, 2012
- Operation: Air carrier
- Aircraft: N880SL
- Make and model: Bolkms BK117B2
- Aircraft serial: 7130
- Aircraft time: 11,774 hours, 48,324 cycles
- Engine: Lyc LTS101750B1
- System (JASC): 6520 · Tail Rotor Gearbox
- Part: Gearbox
- Part number: 4639003007
- Part serial: 236
- Condition: Making Metal
- Location: Tail Rotor
- Part time: 13,936 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

ACFT RECEIVED A TAIL ROTOR GEARBOX CHIP LIGHT UPON ENGINE START UP THAT COULD NOT BE CLEARED USING CHIP PULSE.  LIGHT ILLUMINATED BEFORE TAKEOFF WAS INITIATED AND BOTH ENGINES WERE SHUTDOWN NORMALLY.  UPON INSPECTION, FOUND T/R GREARBOX CHIP DETECTOR TO HAVE MULTIPLE LARGE OBJECTS OF DEBRIS ATTACHED.  AFTER REFERRING MM, FOUND DEBRIS SIZE AND SHAPE CATEGORY TO WARRANT GEARBOX REPLACEMENT DUE TO LIKELY GEAR WEAR.  REPLACED GEARBOX ASSY ON ACFT WITH SERVICEABLE ASSY.
